MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of a -13.0/1.0/091 (sphere/cylinder/axis) was torn when the surgeon delievered it into the patient's right eye (od) with the lioli injector.The lens was removed.
 
Additional Manufacturer Narrative
Patient identifier, age or date of birth, sex, weight, ethnicity, race:unk.Work order search found no similar complaints within associated lots.Claim #(b)(4) 1d complaint not similar to this complaint.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: the reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of a -13.0/1.0/091 (sphere/cylinder/axis) was implanted upside down.Patient contact but no patient injury.Lens was implanted, removed and replaced intraoperatively on (b)(6) 2022 and problem was resolved.Cause of event was reported as "user error".The device did not fail to perform."surgeon implant error" was reported.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key15697669
Report Number2023826-2022-03888
Device Sequence Number20509837
Product Code QCB
UDI-Device Identifier00841542115384
UDI-Public00841542115384
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVTICM512.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date10/30/2022
Supplement Report FDA Received Date01/03/2023
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale